MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d6a: if implanted; give date: n/a.The intraocular lens was inserted and removed during the same procedure.Section d6b: if explanted; give date: n/a.The intraocular lens was inserted and removed during the same procedure.Section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded monofocal tecnis simplicity intraocular lens (iol) was removed and replaced from the patient's right eye during the same procedure due to the cracked optics of the lens.Significant resistance was encountered upon rotation/injection.There was no incision enlargement, sutures, or vitrectomy needed.The lens was replaced with another lens, but with an unknown diopter.The patient's post-procedure status is fine.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section h-3: device evaluated by manufacturer: yes.Device evaluation: photographs provided by the customer were evaluated.Two photographs were received.Based on the damage displayed, the pictures are of two different lenses.One lens displays damage near the edge of the lens at the 11 o'clock position, relative to the photograph.The second lens displays paracentral damage.No further evaluation can be performed.The complaint issue was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Conclusion: the complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18187459
Report Number3012236936-2023-02827
Device Sequence Number6504326
Product Code HQL
UDI-Device Identifier05050474731622
UDI-Public(01)05050474731622(17)250828
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2025
Device Model NumberDIB00
Device Catalogue NumberDIB00U0135
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/12/2024
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight82 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American